G-linear sets and torsion points in definably compact groups

Margarita Otero, Ya'Acov Peterzil

Research output: Contribution to journalArticlepeer-review


Let G be a definably compact group in an o-minimal expansion of a real closed field. We prove that if dim(G\X) < dim G for some definable ⊆ G then X contains a torsion point of G. Along the way we develop a general theory for the so-called G-linear sets, and investigate definable sets which contain abstract subgroups of G.

Original languageEnglish
Pages (from-to)387-402
Number of pages16
JournalArchive for Mathematical Logic
Issue number5
StatePublished - Jun 2009

Bibliographical note

Funding Information:
M. Otero was Partially supported by GEOR MTM2005-02568 and Grupos UCM 910444.


  • Definable group
  • O-Minimality
  • Torsion point

ASJC Scopus subject areas

  • Philosophy
  • Logic


Dive into the research topics of 'G-linear sets and torsion points in definably compact groups'. Together they form a unique fingerprint.

Cite this